Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 25, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 27, 2011, 7:10 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois. It was in force for 9 hr. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2011, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 28, 2011, 4:15 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:15 PM CDT | HEAVY RAIN 1.6 | 4 Wnw Dubuque, IA | RAINFALL IN PAST 70 MINUTES. |
| Jul 27, 7:18 PM CDT | HEAVY RAIN 3 | 1 Ne Dubuque, IA | RAINFALL IN THE PAST HOUR. |
| Jul 27, 7:29 PM CDT | HEAVY RAIN 3.5 | 2 Ne Dubuque, IA | STORM TOTAL SO FAR. |
| Jul 27, 8:27 PM CDT | HEAVY RAIN 3.36 | 5 Sse Council Hill, IL | TWO HOUR RAINFALL AMOUNT. STILL RAINING. |
| Jul 27, 8:50 PM CDT | HEAVY RAIN 3 | Stockton, IL | STORM TOTAL SO FAR...STILL RAINING. |
| Jul 27, 9:22 PM CDT | FLASH FLOOD | Ne Key West, IA | WATER UP TO CAR DOORS ON ROCKDALE ROAD AND KELLY LANE IN TOWN. |
| Jul 27, 9:30 PM CDT | HEAVY RAIN 2.5 | 4 Wnw Dubuque, IA | STORM TOTAL. |
| Jul 27, 9:53 PM CDT | HEAVY RAIN 4.22 | Dubuque Regional Airpor, IA | RAINFALL TOTAL IN PAST 3 HOURS AT AIRPORT...2.32 INCHES IN PAST HOUR. |
| Jul 27, 10:05 PM CDT | FLASH FLOOD | 3 N Bellevue, IA | THE SPRUCE CREEK IS OVERFLOWING ITS CREEKS...AFFECTING THE SPRUCE CREEK CAMPGROUND. |
| Jul 27, 10:05 PM CDT | FLASH FLOOD | St. Donatus, IA | HIGHWAY 52 IN TOWN IS FLOODED. |
| Jul 27, 10:05 PM CDT | HEAVY RAIN 5.72 | 5 Sse Council Hill, IL | STORM TOTAL SO FAR...STILL RAINING. |
| Jul 27, 10:16 PM CDT | FLASH FLOOD | Ne Dubuque, IA | ROOSEVELT STREET ON NORTHEAST SIDE OF DUBUQUE WAS FLOODED WITH WATER COVERING THE CURBS OF THE STREET. |
| Jul 28, 12:05 AM CDT | FLASH FLOOD | Blanding, IL | BNSF COAL TRAIN DERAILMENT NEAR MILE POST 160 DUE TO TRACK WASHOUT. |
| Jul 28, 12:25 AM CDT | FLASH FLOOD | 5 Sse Council Hill, IL | MANY AREA ROADWAYS ARE IMPASSABLE. WATER EVERYWHERE. HEAVY RAIN CONTINUES. 7.5 INCHES PAST 5 PLUS HOURS. |
| Jul 28, 12:25 AM CDT | HEAVY RAIN 7.5 | 5 Sse Council Hill, IL | SINCE 620 PM YESTERDAY. HEAVY RAIN CONTINUES. MANY ROADS IMPASSABLE. |
| Jul 28, 12:29 AM CDT | HEAVY RAIN 4 | 4 Wnw Dubuque, IA | PONDING OF WATER. LIGHT RAIN CONTINUES. |
| Jul 28, 12:30 AM CDT | FLASH FLOOD | Stockton, IL | HIGHWAY 78 IS FLOODED AND IMPASSABLE IN TOWN. |
| Jul 28, 12:30 AM CDT | HEAVY RAIN 4.95 | Stockton, IL | SINCE 7 PM. |
| Jul 28, 12:50 AM CDT | FLASH FLOOD | 5 W Bellevue, IA | WIDESPREAD LOW LYING FLOODING ACROSS NORTHERN PART OF COUNTY WITH SEVERAL ROADS CLOSED DUE TO WATER AND 2 BRIDGES WASHED OUT. RAIN CONTINUES. |
| Jul 28, 12:55 AM CDT | FLASH FLOOD | 1 Ne Dubuque, IA | SEVERE FLASH FLOODING AND STREET FLOODING ONGOING. WATER 3 FEET DEEP AT 24TH AND WASHINGTON...2 MILES NORTH OF DOWNTOWN DUBUQUE. WATER ABOVE THE TOP OF WHEELS OF CARS. RAIN CONTINUES. |
| Jul 28, 12:59 AM CDT | HEAVY RAIN 7.02 | Dubuque, IA | 6 HOUR RAINFALL ENDING AT 1 AM. |
| Jul 28, 1:40 AM CDT | FLASH FLOOD | Dyersville, IA | MINOR FLASH FLOODING IN TOWN. COUPLE OF STREETS CLOSED DUE TO WATER 6 TO 7 INCHES DEEP. RAIN CONTINUES. |
| Jul 28, 2:16 AM CDT | HEAVY RAIN 9.53 | 5 E Galena, IL | RAIN IS NOW LIGHT. |
| Jul 28, 2:22 AM CDT | FLASH FLOOD | Peosta, IA | HIGHWAY 20 CLOSED BETWEEN MILE MARKERS 304 TO 308 AND 313 TO ILLINOIS BORDER DUE TO FLOODING BOTH LANES. |
| Jul 28, 2:50 AM CDT | FLASH FLOOD | 5 N Dubuque, IA | US HIGHWAY 52 CLOSED FROM MILE MARKER 51 TO 52 DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 132 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4556 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
712
WGUS53 KDVN 280010
FFWDVN
IAC061-097-ILC085-280915-
/O.NEW.KDVN.FF.W.0025.110728T0010Z-110728T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF DUBUQUE...
JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF GALENA...
* UNTIL 415 AM CDT THURSDAY
* AT 707 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER
EASTERN DUBUQUE COUNTY AND WESTERN JO DAVIESS COUNTY. RAINFALL
RATES OF A HALF INCH IN 20-30 MINUTES HAVE BEEN OBSERVED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTRALIA...WARREN...SCALES MOUND...MENOMINEE...EAST DUBUQUE...
COUNCIL HILL...APPLE RIVER...SHERRILL...SAGEVILLE...
RICKARDSVILLE...NEW VIENNA...LUXEMBURG...HOLY CROSS...DYERSVILLE...
DURANGO...BANKSTON...BALLTOWN AND ASBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT TONIGHT AS ADDITIONAL
THUNDERSTORMS REPEATEDLY MOVE OVER THIS AREA.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4265 9073 4263 9070 4251 9063 4251 9003
4250 8993 4220 8992 4220 9030 4229 9067
4230 9112 4264 9112 4265 9091 4268 9088
$$
LE3 follow-up statements
874
WGUS73 KDVN 280238
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT WED JUL 27 2011
IAC061-097-ILC085-280915-
/O.CON.KDVN.FF.W.0025.000000T0000Z-110728T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
938 PM CDT WED JUL 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT THURSDAY
FOR JO DAVIESS...DUBUQUE AND NORTH CENTRAL JACKSON COUNTIES...
AT 932 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND SPOTTERS
REPORTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
THERE HAVE BEEN MANY REPORTS OF ROADS FLOODED IN THE CITY OF DUBUQUE
AND OTHER AREAS OF EASTERN DUBUQUE COUNTY AND WESTERN JO DAVIESS
COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYERSVILLE...
WARREN...MENOMINEE...EAST DUBUQUE...COUNCIL HILL...APPLE RIVER...
SHERRILL...SAGEVILLE...RICKARDSVILLE...NEW VIENNA...LUXEMBURG...HOLY
CROSS...DURANGO...DUBUQUE...BANKSTON...BALLTOWN AND ASBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS CAN BE EXPECTED TONIGHT AS ADDITIONAL
STORMS MOVE ACROSS THE AREA TONIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4265 9073 4263 9070 4251 9063 4251 9003
4250 8993 4220 8992 4220 9030 4229 9067
4230 9112 4264 9112 4265 9091 4268 9088
$$
LE720
WGUS73 KDVN 280621
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 AM CDT THU JUL 28 2011
IAC061-097-ILC085-280915-
/O.CON.KDVN.FF.W.0025.000000T0000Z-110728T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
121 AM CDT THU JUL 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR JO
DAVIESS...DUBUQUE AND NORTH CENTRAL JACKSON COUNTIES...
AT 115 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
FLASH FLOODING WAS OCCURRING...ESPECIALLY IN THE CITY OF DUBUQUE.
MANY ROADS IN THE CITY ARE BLOCKED OFF DUE TO WATER FLOWING OVER THE
ROADS. THE DUBUQUE AIRPORT HAS RECEIVED OVER 7 INCHES OF RAINFALL
SINCE 7 PM...AND MORE STORMS ARE EXPECTED TO MOVE OVER THE AREA
OVERNIGHT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN
OBSERVED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYERSVILLE...
WARREN...MENOMINEE...DUBUQUE AND EAST DUBUQUE...COUNCIL HILL...
APPLE RIVER...SHERRILL...SAGEVILLE...RICKARDSVILLE...NEW VIENNA...
LUXEMBURG...HOLY CROSS...DURANGO...BANKSTON...BALLTOWN AND ASBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4265 9073 4263 9070 4251 9063 4251 9003
4250 8993 4220 8992 4220 9030 4229 9067
4230 9112 4264 9112 4265 9091 4268 9088
$$
LE331
WGUS73 KDVN 280913
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CDT THU JUL 28 2011
IAC061-097-ILC085-280922-
/O.EXP.KDVN.FF.W.0025.000000T0000Z-110728T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
413 AM CDT THU JUL 28 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 AM CDT FOR JO
DAVIESS...DUBUQUE AND NORTH CENTRAL JACKSON COUNTIES...
THIS PRODUCT IS REPLACED WITH AN AREAL FLOOD WARNING UNTIL 4 PM
CDT. WIDESPREAD FLOODING CONTINUES DUE TO 4 TO 12 INCHES OF RAIN
THAT HAS OCCURRED OVER THE PAST 10 HOURS.
LAT...LON 4265 9073 4263 9070 4251 9063 4251 9003
4250 8993 4220 8992 4220 9030 4229 9067
4230 9112 4264 9112 4265 9091 4268 9088
$$
NICHOLSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:33 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 3:33 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 PM CDT WED JUL 27 2011
.SYNOPSIS...
12Z UA ANALYSIS HAS A LLJ OF 40 TO 45 KNOTS RUNNING FROM THE
OKLAHOMA PANHANDLE INTO THE CENTRAL PLAINS. A SECONDARY LLJ OF 40
KNOTS WAS A RESULT OF THE MCS ACROSS MN/WI. A RESPECTABLE SHORTWAVE
FOR JULY WAS ALONG THE MISSOURI RIVER AND MOVING INTO IOWA WITH
ANOTHER ASSOCIATED WITH THE MCS IN MINNESOTA. DEW POINTS AT 850MB
WERE IN THE MID AND UPPER TEENS FROM THE CENTRAL PLAINS INTO THE
UPPER MIDWEST.
RADAR/SATELLITE TRENDS THROUGH MID AFTERNOON SHOW CONSIDERABLE ACCAS
ACROSS IOWA WITH SHRA AND POSSIBLY A FEW TSRA FROM NORTHERN IOWA
INTO WISCONSIN. 18Z SFC ANALYSIS HAS A BOUNDARY/FRONT FROM NEAR KMCW
TO KSFY AND THEN INTO NORTHERN INDIANA. THIS BOUNDARY IS TAKING ON
CHARACTERISTICS OF A WARM FRONT WITH IT SLOWLY MOVING NORTH. A WEAK
LOW WAS APPROACHING KOMA WITH ADDITIONAL BOUNDARIES IN NORTHWEST
IOWA AND NORTHERN MISSOURI. DEW POINTS WERE IN THE 70S ACROSS MUCH
OF THE MIDWEST WITH 60S ACROSS THE GREAT LAKES.
&&
.SHORT TERM...TONIGHT AND THURSDAY...
OVERALL...MODEL INITIALIZATION WAS VERY POOR ESPECIALLY IN REGARDS
TO LOW LEVEL MOISTURE. NO ONE MODEL HAD AN ADVANTAGE OVER THE OTHER
MODELS.
WHAT OCCURS OVER THE NEXT 3 TO 4 HRS WILL SET THE STAGE FOR LATER
TONIGHT INTO THURSDAY. NON-HYDROSTATIC PROCESSES ARE DOMINATING
THE SENSIBLE WX SO THE MODELS WILL BE PLAYING CATCH UP. THE RUC
WAS USED HEAVILY AS A TREND TOOL.
THE MCV FROM THE NOCTURNAL MCS CONTINUES TO MOVE EAST AND IS NOW
APPROACHING THE MISSISSIPPI RIVER. CONVECTION IN NORTHEAST IOWA
AND WISCONSIN ARE BEING SUPPORTED BY THIS MCV.
RUC TRENDS ALONG WITH MCS/LIFT AND HEAVY RAIN TOOLS ARE SUGGESTING
CONVECTION WILL FIRE LATE THIS AFTERNOON WITH THE APPROACH OF
ANOTHER VORT MAX BEHIND THE MCV. THE WARM FRONT/BOUNDARY IS THE
LOGICAL FOCUS TO INITIATE THIS CONVECTION. ONCE CONVECTION
INITIATES...OUTFLOW BOUNDARIES SHOULD PUSH THE FRONT TO THE SOUTH.
WHERE THIS BOUNDARY SETS UP WILL THEN BE KEY TO AREAL COVERAGE OF
PRECIP TONIGHT INTO THURSDAY. THE RUC TRENDS ARE SUGGESTING
CONVECTION AND THE SUBSEQUENT MCS TONIGHT SHOULD BE A BIT FURTHER
SOUTH THAN WHAT THE MODELS ARE CURRENTLY INDICATING.
AREAS ALONG/NORTH OF HWY 30 ARE QUITE MOIST FROM HEAVY RAINFALL
OVER THE WEEKEND AND SOME LOCALIZED HEAVY RAIN THIS MORNING. THERE
IS HIGH UNCERTAINTY ON PLACEMENT BUT WITH INTERNAL MODEL SIGNALS
SUGGESTING THE POTENTIAL FOR BACK BUILDING...A FLASH FLOOD WATCH
WILL BE ISSUED FOR ABOUT THE NORTH THIRD OF THE CWFA.
AREAS BETWEEN HWY 30 AND I-80 ARE NOT AS MOIST AND CAN TAKE A BIT
MORE RAIN. HOWEVER...IF TRAINING DOES DEVELOP AND IS FURTHER SOUTH
THAT CURRENT INDICATIONS SUGGEST...THE PROBABILITY EXISTS THAT THE
FLASH FLOOD WATCH MAY HAVE TO BE EXPANDED IN AREAL COVERAGE.
RAINFALL POTENTIAL FOR TONIGHT COULD RANGE FROM ONE QUARTER INCH
TO OVER 3 INCHES.
AS FOR THE HEAT HEADLINES...THEY WILL REMAIN IN PLACE BUT THE
NORTHERN EXTENT COULD BE CANCELLED EARLY DEPENDING UPON HOW
CONVECTION EVOLVES THIS EVENING.
THE MAIN THREAT FOR HEAVY RAIN APPEARS TO BE LATE TONIGHT TO JUST
PAST SUNRISE WITH CORFIDI VECTORS FROM SEVERAL MODELS SUGGESTING
THE POTENTIAL FOR BACK BUILDING. THUS THE HIGHEST POPS ARE FOR
LATE TONIGHT.
THURSDAY...CONVECTION FROM THE MCS THAT DEVELOPS OVERNIGHT SHOULD
DECAY/DISSIPATE DURING THE MORNING HOURS. THERE IS A POTENTIAL FOR
A BREAK IN THE RAIN EITHER LATE IN THE MORNING OR EARLY AFTERNOON.
BOUNDARIES FROM THE NOCTURNAL CONVECTION WILL PROVIDE THE FOCUS
FOR NEW CONVECTION THURSDAY AFTERNOON. MAX TEMPERATURES HAVE BEEN
LOWERED FOR THURSDAY BASED ON CLOUDS/PRECIP AND FRONTAL LOCATION.
HOWEVER...THEY MAY STILL BE A BIT TOO WARM.
..08..
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
THURSDAY NIGHT AND FRIDAY...THE GFS/ECMWF PROG THE QUASI STATIONARY
SURFACE BOUNDARY THAT HAS BEEN LINGERING OVER THE AREA AND ACTING AS
A FOCUS MECHANISM FOR PRECIPITATION TO MOVE SOUTHEAST OF THE REGION
BY FRIDAY EVENING. UNTIL THIS BOUNDARY CLEARS THE REGION CHANCES OF
THUNDERSTORMS ARE LIKELY FRIDAY MORNING THAT WILL DIMINISH TO A
CHANCE OF THUNDERSTORMS ON FRIDAY AFTERNOON. MODEL PRECIPITABLE
WATERS ARE FORECAST TO RANGE AROUND 2 INCHES SO ANY STORMS THAT
DEVELOP SHOULD PRODUCE HEAVY RAIN. CLEARING SKIES WILL OCCUR FRIDAY
EVENING AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST.
SATURDAY THROUGH TUESDAY...
LARGE UPPER LEVEL HEAT DOME LOCATED TO OUR SOUTH CONTINUES TO EXTEND
ACROSS THE ENTIRE CONUS. ZONAL FLOW AT 500 MILLIBARS OVER OUR AREA
WILL BECOME MORE NORTHWEST IN RESPONSE TO A LONG WAVE RIDGE
DEVELOPING OVER THE NORTHERN ROCKIES. THIS NORTHWEST FLOW WILL KEEP
THE UPPER MISSISSIPPI VALLEY MAINLY DRY THROUGH TUESDAY. CONDITIONS
WILL CONTINUE TO BE HOT AND HUMID WITH DAY TIME HIGH TEMPERATURES IN
THE UPPER 80S ACROSS THE NORTHERN HALF OF THE FORECAST AREA AND
LOWER TO MID 90S ACROSS THE SOUTH. HIGH DEWPOINTS RANGING IN THE MID
TO UPPER 70S WILL PRODUCE HEAT INDICES NEAR OR ABOVE 100 WHICH COULD
WARRANT THE ISSUANCE OF A HEAT ADVISORY MONDAY AND TUESDAY.
TUESDAY NIGHT AND WEDNESDAY...
A CHANCE OF THUNDERSTORMS RETURNS AS THE NEXT COLD FRONT IS PROGGED TO
MOVE ACROSS THE UPPER MISSISSIPPI VALLEY. TIMING AND LOCATION OF
STORMS IS UNCERTAIN DUE TO THEM BEING SO LATE IN THE FORECAST
PERIOD. ..KUHL..
&&
.AVIATION...
BOUNDARIES FROM NOCTURNAL CONVECTION AND APPROACHING ENERGY ALOFT
SHOULD RESULT IN NEW CONVECTION FIRING 21Z/27-00Z/28. KDBQ/KCID
POTENTIALLY TO HAVE SIGNIFICANT IMPACTS WITH TSRA WITH POTENTIAL
VSBYS/CIGS BLO 3SM AND 3KFT. TSRA ACTIVITY TO BECOME WIDESPREAD
00Z/28-06Z/28. 3-5SM RA ARE EXPECTED TO DVLP AT ALL TAF SITES WITH
VCTS. POTENTIAL EXISTS FOR 1SM AND 1KFT CIGS WITH TSRA FOR AN
EXTENDED TIME 06Z/28 TO 12Z/28.
..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-
JACKSON-JONES-LINN.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BENTON-CEDAR-
CLINTON-DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR CARROLL-JO DAVIESS-STEPHENSON-WHITESIDE.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jul 27, 3:53 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 PM CDT WED JUL 27 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 353 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT TODAY...THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY AFTER 3 PM NORTHWEST OF A FREEPORT ILLINOIS TO IOWA CITY IOWA LINE AS A SLOW MOVING COLD FRONT APPROACHES FROM THE PLAINS. HIGH INSTABILITY SUPPORTS STRONG TO SEVERE THUNDERSTORMS WITH WINDS IN EXCESS OF 60 MPH THE MAIN RISK WITH LARGE HAIL UP TO 1 INCH AS A SECONDARY RISK. LOCAL RAIN AMOUNTS OF 1 INCH OR MORE MAY CREATE MINOR WATER ISSUES. TONIGHT...SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE... MAINLY IN THE EVENING HOURS WITH STRONG WINDS OVER 60 MPH THE PRIMARY THREAT. THERE IS A POTENTIAL FOR HEAVY RAIN TONIGHT...ESPECIALLY AFTER MIDNIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 30. ELSEWHERE...MODERATE TO POTENTIALLY HEAVY RAINFALL IS POSSIBLE. A HEAT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING FOR LOCATIONS ALONG AND SOUTH OF A VINTON IOWA TO STERLING ILLINOIS LINE. PLEASE SEE THE LATEST NATIONAL WEATHER SERVICE HEAT WARNING AND ADVISORY STATEMENTS FOR MORE COMPLETE INFORMATION. THE STORMS PREDICTION CENTER HAS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA IN A SLIGHT RISK LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR MORE COMPLEXES OF THUNDERSTORMS WITH DAMAGING WIND AND HEAVY RAINFALL WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. THE THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WIND WILL BE GREATEST THURSDAY AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL FROM THUNDERSTORMS MAY RESULT IN FLASH FLOODING. THIS RISK WILL INITIALLY BE GREATEST NORTH OF INTERSTATE 80. VERY WARM AND HUMID CONDITIONS ARE EXPECTED THURSDAY AND AGAIN EARLY NEXT WEEK. HEAT INDEX VALUES MAY REACH OVER 100 DEGREES IN THE AFTERNOON AND EVENING HOURS...AND HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT ACROSS NORTHWEST SECTIONS OF THE OUTLOOK AREA.
In the hours before
Local storm report, Jul 27, 6:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY RAIN 4 WNW DUBUQUE 42.52N 90.76W
07/27/2011 M0.60 INCH DUBUQUE IA TRAINED SPOTTER
IN 20 MINUTES
&&
LEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:35 PM CDT | Tornado Warning | DVN | Dubuque, Jackson | 40 min |
| Jul 27, 8:29 PM CDT | Tornado Warning | DVN | Dubuque, Jackson | 46 min |
| Jul 27, 9:16 PM CDT | Tornado Warning | DVN | Jackson | 31 min |
| Jul 27, 11:55 PM CDT | Flash Flood Warning | DVN | Jackson | 4 hr |
| Jul 28, 12:50 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque, Jackson | 55 min |
| Jul 28, 1:13 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 5 hr |
| Jul 28, 4:10 AM CDT | Areal Flood Warning | DVN | Delaware, Dubuque, Jackson, Jones | 12 hr |
| Jul 28, 9:26 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Linn | 64 min |
| Jul 28, 9:40 AM CDT | Special Weather Statement | DVN | Muscatine, Scott | 50 min |
| Jul 28, 10:15 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 6 hr |
| Jul 28, 10:15 AM CDT | River Flood Warning | DVN | Jackson | 6 hr |
| Jul 28, 12:03 PM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 10 hr |
| Jul 27, 7:51 PM CDT | Tornado Warning | DVN | Jo Daviess, Stephenson | 39 min |
| Jul 27, 8:40 PM CDT | Flash Flood Warning | DVN | Stephenson | 8 hr |
| Jul 28, 10:15 AM CDT | River Flood Warning | DVN | Stephenson | 43 hr |
| Jul 28, 3:39 PM CDT | Areal Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.